North Carolina, 2015

Flooding and Coastal Flood in North Carolina, September 26 to 27, 2015

September 26 to 27, 2015 · NWS MHX · 4 events in 3 counties and zones

Low pressure south of eastern North Carolina combined with high pressure to the north to produce a prolonged period of moderate to strong onshore winds September 25th through 27th 2014. The strong winds produced some coastal flooding over the region, locally heavy rain also led to some freshwater flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Low pressure south of eastern North Carolina combined with high pressure to the north to produce a prolonged period of moderate to strong onshore winds September 25th through 27th 2014. The strong winds produced some coastal flooding over the region, locally heavy rain also led to some freshwater flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Sep 26, 2:21 AM EST, 39 minutes earlier.

Area forecast discussion, Sep 26, 2:21 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 AM EDT SAT SEP 26 2015

.SYNOPSIS...
BROAD HIGH PRESSURE WILL BE CENTERED NORTH OF THE AREA THROUGH
THE WEEKEND AS LOW PRESSURE CONTINUES OFF SOUTHEAST COAST. THE LOW
WILL DRIFTS EAST EARLY NEXT WEEK AS HIGH PRES BUILDS WEST OF THE
AREA. A WEAK FRONT WILL APPROACH THE REGION MID WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 245 AM SAT...WET AND BREEZY TO WINDY CONDITIONS WILL
PERSIST. HIGH PRES TO THE N AND LOW PRES TO THE S WILL PRODUCE
MODERATE TO STRONG ONSHORE ENE WINDS HELPING TO KEEP DEEP MOISTURE
OVER THE REGION. MDLS AND WPC CONT TO FOCUS BEST RAINFALL AMOUNTS
CLOSER TO CST SO WILL MAINTAIN THE FLOOD WATCH MAINLY E OF HIGHWAY 17.
PRECIP WTR VALUES EXPECTED TO REMAIN AOA 2 INCHES LEADING TO VERY
HEAVY DOWNPOURS. ISOLD THUNDERSTORMS SHOULD BE CONFINED MAINLY TO
COASTAL AREAS WHERE BETTER INSTABILITY RESIDES. MANY CSTL SITES
GOT 3+ INCHES OF RAIN YDAY AND THE GROUND IS SATURATED. CLOUDS AND
RAIN WILL KEEP HIGHS IN 70S AGAIN TODAY.

WINDS WILL INCREASE TODAY AND WILL BE VERY CLOSE TO WIND ADVRY
CRITERIA FOR THE OBX...FOR NOW HAVE SPEEDS JUST BELOW BUT WILL
NEED TO MONITOR THIS CLOSELY. THE PERSISTENT AND STRONG ONSHORE
FLOW WILL CONT THE THREAT FOR COASTAL FLOODING AND HIGH
SURF...SEE TIDES/COASTAL FLOODING SECTION BELOW.

&&

.SHORT TERM /TONIGHT/...
AS OF 245 AM SAT...THE BASIC PATTERN IS UNCHANGED WITH AN ONSHORE
FEED OF MOISTURE CONTINUING WITH PWATS REMAINING AOA 2
INCHES...ESPCLY COAST. CONSENSUS OF MODEL SUITE CONTINUES TO
TARGET EASTERN AREAS WITH HIGHER RAINFALL AND COULD SEE
ADDITIONAL AMOUNTS OF GREATER THAN 1 INCH WITH CONT THREAT OF
LOCALIZED FLOODING. GUSTY E WINDS WILL CONT COAST...ESPCLY IN THE
EVENING WITH CONT THREATS OF HIGH SURF/OCEAN OVERWASH NORTH OF HAT
AND COASTAL FLOODING ADJACENT TO SRN PAMLICO SOUND. CONT TO HAVE
SMALL DIURNAL TEMP CHANGE WITH LOWS 65 TO 70.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 4 PM FRI...UNSETTLED WEATHER PATTERN CONTINUES FOR MUCH OF
THE LONG TERM PERIOD.

SUNDAY...MODEL DIFFERENCES CONTINUE WITH THE GFS/CMC MUCH QUICKER
TO LIFT SFC LOW AND DEEPER MOISTURE NORTH OF THE REGION, WHILE THE
ECMWF/NAM CONTINUES TO TREND MUCH SLOWER AND WEAKER WITH THE LOW
KEEPING STRONGER EASTERLY ONSHORE FLOW ACROSS THE AREA THROUGH
SUN. WILL HAVE LIKELY POPS CONFINED TO EASTERN AREAS WHILE
RETAINING CHANCE POPS TO THE WEST DUE TO THE CONTINUED
UNCERTAINTY.

PROLONGED MODERATE/STRONG ONSHORE FLOW CONTINUES, COMBINED WITH
INCREASING ASTRONOMICAL TIDES WILL LIKELY RESULT IN CONTINUED
COASTAL IMPACTS, MAINLY NORTH OF CAPE HATTERAS AND THE SOUTHERN
PORTION OF THE PAMLICO SOUND. SEE COASTAL FLOOD/TIDE SECTION
BELOW FOR ADDITIONAL INFORMATION.

MONDAY THROUGH FRIDAY...SLIGHTLY BETTER CONFIDENCE FOR THE
BEGINNING TO MIDDLE OF NEXT WEEK WITH 27/12Z MODEL SUITE.
GENERALLY DRY TO BEGIN THE WEEK...THEN BETTER CHANCES FOR RAIN MID
WEEK WITH A GULF LOW PROGGED TO MOVE NORTHEAST ACROSS THE AREA.
THERE ARE SOME TIMING DIFFERENCES WITH THIS LOW HOWEVER...WITH
FASTER GFS SOLN BRINGING AS EARLY AS TUESDAY...WITH SLOWER ECMWF
MAINLY DRY UNTIL WEDNESDAY. WILL CONTINUE TO TREND WITH PREVIOUS
FORECAST...AND WPC LEANING SLIGHTLY MORE TOWARDS THE SLOWER SOLN
THOUGH INC POPS A BIT TO HIGH CHANCE BY WEDNESDAY. CONFIDENCE IS
LOW FROM THURSDAY AND BEYOND WITH ECM CONTINUING TO DEVELOP A DEEP
TROUGH WITH WET CONDITIONS...THOUGH GFS IS FLATTER AND MORE
PROGRESSIVE SO WILL RETAIN THE LOW CHANCE POPS. TEMPS WILL BE NEAR
NORMAL FOR DAYTIME HIGHS THOUGH ABOVE NORMAL FOR OVERNIGHT LOWS
DUE TO CLOUD COVER AND CONTINUED HIGH DEWPOINTS.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 AM SAT...HIGH CONFIDENCE OF MAINLY SUB-VFR CONDITIONS
THROUGH THIS TAF CYCLE. WIDESPREAD LOW CLOUDS WILL PERSIST OVER
THE REGION WITH NUMEROUS SHRA. THINK CIGS WILL BE MAINLY IN MVFR
RANGE BUT DO EXPECT AT LEAST PDS OF IFR ESPCLY LATE NIGHT AND EARLY
TO MID MORNING HRS. NE WINDS WILL GUSTS TO 20 KTS OR SO MUCH OF
TODAY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM FRI...POOR FLYING CONDITIONS EXPECTED THROUGH AT
LEAST SAT NIGHT, WITH RAIN, POTENTIALLY HEAVY AT TIMES, AND
PERIODS OF PROLONGED SUB- VFR CONDITIONS LIKELY. CONDITIONS SHOULD
BE IMPROVING MONDAY AND TUESDAY WITH DECREASING MOISTURE AND
PRECIP COVERAGE...THEN ANOTHER POTENTIAL LOW PRESSURE SYSTEM AND
RAIN/SUB VFR CONDITIONS MOVING IN BY MID WEEK.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 AM SAT...VERY POOR BOATING WILL CONTINUE WITH SCA TO
GALE FORCE WINDS EXPECTED MUCH OF THE PERIOD. GRDNT WILL REMAIN
TIGHT AS STRONG HIGH PRES CONTS TO THE N WITH WEAK LOW TO THE S.
MDLS ALL SHOWS WINDS INCREASING TODAY INTO THIS EVENING HOWEVER
THEY VARY ON WHERE BEST WINDS WILL BE. NAM SHOWS BETTER WINDS
SHIFTING OVER SRN TIER WHILE GFS KEEPS STRONGER WINDS CNTRL AND
N. ECMWF SHOWS BEST WINDS OVER CNTRL WTRS SO OVERALL MADE LITTLE
CHANGE TO PREV FCST WITH GALES N OF OCRACOKE AND ALBEMARLE AND
PAMLICO SOUND. DID ADD WRN RIVERS TO SCA TODAY INTO TONIGHT AS
SHLD AT LEAST SEE GUSTS AOA 25 KTS HERE. WINDS MAY BEGIN TO
DIMINISH A BIT LATE TONIGHT ESPCLY SRN/WRN TIER.

THE STRONG WINDS WILL KEEP SEAS VERY ROUGH WITH WAVES BUILDING TO
10 TO 15 FT CENTRAL AND N AND 6 TO 9 FT OUTER SRN WTRS.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 4 PM FRI...STRONG HIGH PRES WILL REMAIN ANCHORED NORTH OF
THE REGION THROUGH MUCH OF THE PERIOD WITH HIGH CONFIDENCE IN POOR
BOATING CONDITIONS AS PERSISTENT MODERATE TO OCNLY STRONG NE/E
WINDS AND ROUGH SEAS WILL DOMINATE. GUSTY EAST TO SE WINDS WILL
CONTINUE INTO SUN. SEAS WILL BUILD TO 8-14FT NORTH OF OCRACOKE AND
4-9FT SOUTH LATE SAT AND SAT NIGHT. TEMPO DIMINISHING WINDS MON
INTO TUE BEFORE ANOTHER POTENTIAL GULF LOW AFFECTS THE WATERS BY
WEDNESDAY WITH INCREASING WINDS ONCE AGAIN.

&&

.TIDES/COASTAL FLOODING...
AS OF 245 AM SAT...THE PERSISTENT AND STRONG ONSHORE ENE WINDS
WILL CONT THREAT OF COASTAL FLOODING ON SRN PAMLICO SOUND WITH
HIGH SURF AND OCEAN OVERWASH FOR THE OBX N OF HAT. SPOTTER ON
CLUBFOOT CREEK NEAR THE BORDER OF CARTERET AND CRAVEN COUNTIES
REPORTED WATER LEVELS APPROACHING 4 FEET ABOVE NORMAL PAST HOUR.
TIDE GAUGE AT ORIENTAL IS ALSO SHOWING WATER LEVELS RISING AND
WITH THE NE TO ENE WINDS EXPECTED TO REMAIN STRONG WILL UPGRADE
THE COASTAL FLOOD ADVISRY TO A COASTAL FLOOD WARNING FOR AREAS OF
CARTERET...CRAVEN AND PAMLICO COUNTIES ADJACENT TO PAMLICO SOUND.

WATER LVLS ON THE NORTHERN OBX CURRENTLY AROUND 1.5 FEET ABOVE
NORMAL AND MAY INCREASE A BIT MORE TO AROUND 2 FT ABOVE NORMAL
TODAY AS WINDS INCREASE. HAVE NOT HAD ANY REPORTS OF SERIOUS
OVERWASH YET SO WILL MAINTAIN CSTL FLOOD ADVRY AND HIGH SURF ADVRY
N OF HAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH SUNDAY MORNING FOR NCZ045>047-080-081-
     093>095-103-104.
     HIGH SURF ADVISORY UNTIL 8 PM EDT SUNDAY FOR NCZ103.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SUNDAY FOR NCZ103.
     COASTAL FLOOD WARNING UNTIL 6 AM EDT SUNDAY FOR NCZ093>095.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR NCZ080.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 7 AM EDT SUNDAY
     FOR AMZ136-137.
     GALE WARNING UNTIL 2 AM EDT SUNDAY FOR AMZ130-135-150-152-154.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ131.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...TL
AVIATION...RF/TL
MARINE...RF/TL
TIDES/COASTAL FLOODING...RF
Hazardous weather outlook, Sep 25, 7:45 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
845 PM EDT FRI SEP 25 2015

NCZ103-270045-
OUTER BANKS DARE-
845 PM EDT FRI SEP 25 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

GUSTY NORTHEAST TO EAST WINDS WILL PERSIST INTO THE WEEKEND. THIS
WILL LEAD TO ELEVATED THREATS FOR HIGH SURF, RIP CURRENTS AND
MINOR COASTAL FLOODING AND BEACH EROSION.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-270045-
ONSLOW-
845 PM EDT FRI SEP 25 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

PERSISTENT NORTHEAST TO EAST WINDS WILL RESULT IN AN ELEVATED
RISK FOR RIP CURRENTS THROUGH THE WEEKEND.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090>092-270045-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-JONES-
845 PM EDT FRI SEP 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-080-081-270045-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
845 PM EDT FRI SEP 25 2015

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-270045-
OUTER BANKS HYDE-
845 PM EDT FRI SEP 25 2015

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.

GUSTY NORTHEAST TO EAST WINDS WILL PERSIST INTO THE WEEKEND. THIS
WILL LEAD TO ELEVATED THREATS FOR HIGH SURF, RIP CURRENTS AND
MINOR COASTAL FLOODING AND BEACH EROSION.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-270045-
CARTERET-
845 PM EDT FRI SEP 25 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

PERSISTENT NORTHEAST TO EAST WINDS WILL RESULT IN AN ELEVATED
RISK FOR RIP CURRENTS AND MINOR SOUND SIDE FLOODING INTO THE
WEEKEND.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-270045-
CRAVEN-PAMLICO-
845 PM EDT FRI SEP 25 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A MOIST AIRMASS WILL SPREAD OVER EASTERN NC TODAY AND CONTINUE
OVER THE AREA THROUGH LATE WEEKEND. HEAVY RAIN WILL BECOME A
THREAT AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH
MAY CAUSE LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

PERSISTENT NORTHEAST TO EAST WINDS THROUGH THE WEEKEND MAY RESULT
IN ELEVATED WATER LEVELS ON THE SOUTHERN PAMLICO SOUND AND NEUSE
RIVER.

A MOIST AIRMASS WILL PERSIST OVER EASTERN NC THIS WEEKEND. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE LIKELY SATURDAY
AND SUNDAY WHICH MAY LEAD TO LOCALIZED NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 25, 9:30 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1030 PM EDT FRI SEP 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     COASTAL FLOOD    2 N HARLOWE             34.87N  76.74W
09/25/2015                   CRAVEN             NC   SPOTTER

            CLUBFOOT CREEK WATER LEVEL 3.3 FEET ABOVE NORMAL.

&&

EVENT NUMBER MHX1500325

KENNEDY
Local storm report, Sep 26, 1:04 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 AM EDT SAT SEP 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     COASTAL FLOOD    2 N HARLOWE             34.87N  76.74W
09/26/2015                   CRAVEN             NC   SPOTTER

            CLUBFOOT CREEK WATER LEVEL 3.9 FEET ABOVE NORMAL.

&&

EVENT NUMBER MHX1500326

DAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood, 2 coastal flood. Local standard time, as filed.

Flood, Hyde

When
September 26, 3:00 AM EST to 5:00 AM EST
Where
Hyde County, 0.71 mi NE of Ocracoke Is Arpt to 4.7 mi ENE of Ocracoke Is Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.108, -75.962

Heavy rain caused flooding along Highway 12 in Ocracoke. Flood waters were over 2 feet deep in spots and the road was closed.

Coastal Flood, Craven

When
September 26, 6:00 PM EST to 8:00 PM EST
Where
Craven forecast zone
Reported by
Trained Spotter

Strong northeast winds produced water levels four feet above normal on Clubfoot Creek on the border of Carteret and Craven counties. Some roads near the coast were flooded.

Coastal Flood, Carteret

When
September 27, 6:00 AM EST to 8:30 AM EST
Where
Carteret forecast zone
Reported by
NWS Employee

Persistent onshore winds led to high water along the Beaufort Waterfront. Water levels reached some businesses along Front Street between Queen Street and Craven Street.

Flood, Carteret

When
September 27, 11:47 AM EST
Where
Carteret County, 0.57 mi W of Atlantic Beach to 0.6 mi W of Atlantic Beach
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.700, -76.740

Heavy rain led to flooding up to 24 inches deep on roads in Atlantic Beach.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602919, 602917, 602918, 602916.